# SDR 20001115SH011

- Difficulty date: March 3, 2000
- Submitted: November 15, 2000
- Operation: Air carrier
- Aircraft: N838AB
- Make and model: Airbus A310-324
- Aircraft serial: 676
- System (JASC): 5530 · Vertical Stabilizer
- Part: Structure
- Condition: Damaged
- Location: Vertical Stab
- Part time: 16,299 hours, 6,598 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TAIL OF AIRCRAFT DAMAGED WHILE BEING TOWED OUT OF HANGAR 3.  RUDDER SEPARATED INTO 2 PIECES BY A HORIZONTAL TEAR.  1 FOOT SECTION OF REAR SPAR VERTICAL STAB MISSING.  ON THE RT SIDE, THE SKIN COMPOSITE MATERIAL IS RIPPED FROM THE STABILIZER FRAME.  THE WIDTH OF THE AFT SECTION NEAR TO THE REAR SPAR IS ABOUT 18 INCHES.  DAMAGE THROUGH THE VERTICAL STABILIZER TO LT SIDE IS APPARENT IN A NUMBER OF PLACES.  A VERTICAL STABILIZER AND RUDDER ARE BEING SOURCED.  WHEN THIS IS DONE REPLACEMENT IS TO BE ACCOMPLISHED.  (X)
